Alert archive / Nebraska / High Wind Warnings in 2022

High Wind Warning 10, NWS North Platte, NE

December 1, 20228 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Dec 1, 2022, 1:09 PM MST for 8 counties in Nebraska. It took effect at Dec 2, 2022, 9:00 AM MST. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2022, 1:09 PM MST (20:09 UTC)
In effect from
Dec 2, 2022, 9:00 AM MST
Expired
Dec 2, 2022, 5:00 PM MST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 11:47 AM MSTNON-TSTM WND GST 625 Nnw Big Springs, NEMESONET STATION KNEBIGSP12.
Dec 2, 11:50 AM MSTNON-TSTM WND GST 58Nw Lewellen, NEMEASURED ON PWS.
Dec 2, 11:54 AM MSTNON-TSTM WND GST 583 W Lewellen, NEMESONET STATION KNELEWEL11.
Dec 2, 12:13 PM MSTNON-TSTM WND GST 601 Ese Imperial, NEASOS STATION KIML.
Dec 2, 12:35 PM MSTNON-TSTM WND GST 611 Ese Imperial, NEASOS STATION KIML.
Dec 2, 12:36 PM MSTNON-TSTM WND GST 601 Nw Sutherland, NEMEASURED ON PWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WWUS73 KLBF 012009
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
209 PM CST Thu Dec 1 2022

NEZ056>059-069>071-020415-
/O.NEW.KLBF.HW.W.0010.221202T1600Z-221203T0000Z/
Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
209 PM CST Thu Dec 1 2022 /109 PM MST Thu Dec 1 2022/

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Deuel, Keith, Perkins, Lincoln, Chase, Hayes and 
  Frontier Counties.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside around trees and branches. If 
possible, remain in the lower levels of your home and avoid 
windows. Use caution if you must drive.

&&

$$
4 follow-up statements
108 
WWUS73 KLBF 012033
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
233 PM CST Thu Dec 1 2022

NEZ022-020445-
/O.EXA.KLBF.HW.W.0010.221202T1600Z-221203T0000Z/
Garden-
Including the cities of Oshkosh and Lewellen
133 PM MST Thu Dec 1 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Garden County.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.&&

$$

NEZ056>059-069>071-020445-
/O.CON.KLBF.HW.W.0010.221202T1600Z-221203T0000Z/
Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
233 PM CST Thu Dec 1 2022 /133 PM MST Thu Dec 1 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Deuel, Keith, Perkins, Lincoln, Chase, Hayes and 
  Frontier Counties.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
860 
WWUS73 KLBF 020836
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
236 AM CST Fri Dec 2 2022

NEZ022-056>059-069>071-022200-
/O.CON.KLBF.HW.W.0010.221202T1600Z-221203T0000Z/
Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Chappell, Big Springs,
Ogallala, Paxton, Grant, North Platte, Champion, Enders, 
Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood
236 AM CST Fri Dec 2 2022 /136 AM MST Fri Dec 2 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WHAT...Wind becoming northwest and increasing to 25 to 35 mph
  with gusts around 60 mph.

* WHERE...Southwest Nebraska, mainly from the North Platte river
  southward.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles on Interstate 80. Unsecured holiday
  decorations will be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside near trees and branches. If 
possible, remain in the lower levels of your home and avoid 
windows. Use caution if you must drive.

&&

$$
398 
WWUS73 KLBF 022046
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
246 PM CST Fri Dec 2 2022

NEZ022-056>059-069>071-030000-
/O.CON.KLBF.HW.W.0010.000000T0000Z-221203T0000Z/
Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Chappell, Big Springs,
Ogallala, Paxton, Grant, North Platte, Champion, Enders, 
Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood
246 PM CST Fri Dec 2 2022 /146 PM MST Fri Dec 2 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Wind becoming northwest and increasing to 25 to 35 mph 
  with gusts around 60 mph.

* WHERE...Southwest Nebraska, mainly from the North Platte river 
  southward.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles on Interstate 80. 
  Unsecured holiday decorations will be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
896 
WWUS73 KLBF 022358
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
558 PM CST Fri Dec 2 2022

NEZ022-056>059-069>071-030100-
/O.EXP.KLBF.HW.W.0010.000000T0000Z-221203T0000Z/
Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Chappell, Big Springs,
Ogallala, Paxton, Grant, North Platte, Champion, Enders, 
Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood
558 PM CST Fri Dec 2 2022 /458 PM MST Fri Dec 2 2022/

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds across western Nebraska have diminished below warning
criteria, therefore the warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Dec 1, 10:27 AM MST, 2 hours 42 minutes earlier.

Area forecast discussion, Dec 1, 10:27 AM MST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1127 AM CST Thu Dec 1 2022

.SYNOPSIS...
Issued at 346 AM CST Thu Dec 1 2022

KEY MESSAGES...

- Strong winds expected with a strong cold frontal passage Friday
  afternoon. A brief period of light snow could occur near the
  South Dakota border.

- A mainly quiet weather pattern is expected through the weekend
  into next week. Temperatures near or below normal.

&&

.SHORT TERM...(Today through Friday)
Issued at 346 AM CST Thu Dec 1 2022

Broad upper level ridging translates west to east across the CONUS
today though Friday. This will be ahead of a potent upper trough
moving onshore the west coast. This upper trough quickly moves into
the Northern Plains as an open wave Friday. A strong arctic cold
front will surge southeast into Nebraska by Friday afternoon on the
backside of the trough. The big story with this system will be
strong winds Friday afternoon along with falling temperatures. There
will be the possibility of a quick shot of light snow near the South
Dakota border Friday afternoon within area of strong mid-level FGEN,
but this doesn't last long and as mentioned the wind element looks
to be more of an issue. Several factors support this: 3 hour
pressure rises of 7-10mb; steep low level lapse rates in the 0-3km
allowing for mixing of stronger winds aloft to the surface. Area
bufkit sounding data would suggest potential gusts of 40-45 kts and
possibly even a rogue gust nearing 50 kts. The highest potential to
see a gust that strong would be across far southwest Nebraska where
boundary layer mixing looks to be the best. The falling temperatures
will be considerable behind the front. For example, it should be
near 50F in North Platte around 1pm CST and then fall to near 32 by
5pm CST behind the front. Temperatures will go on to fall into the
5-10F range area wide Friday night.

.LONG TERM...(Friday night through Wednesday)
Issued at 346 AM CST Thu Dec 1 2022

Surface high pressure quickly builds southeast through the area
Friday night. By Saturday the high will already be shift east of the
area with return southerly low-level flow developing. A weak
shortwave will track southeast across southern Canada Saturday
night into Sunday. A weak cold front will turn winds to the
northwest Saturday night with high pressure building southeastward
into the area overnight and centered across the area Sunday. High
temperatures through the weekend will average a little below
normal...in the upper 30s to mid 40s. It looks to cool further as we
head into the first of next week. Upper level troughing will carve
over central Canada/Hudson Bay area. A series of disturbances will
rotate southeastward into the Northern Plains within the base of the
trough. Reinforcing shots of arctic air will accompany those. For
the local area...Tuesday appears to be the coldest day with highs in
the 20s in northern Nebraska and 30s southwest Nebraska.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1126 AM CST Thu Dec 1 2022

VFR is generally expected across wrn and ncntl Nebraska this
afternoon and tonight. There is a slight chance sporadic MVFR/IFR
will develop in valley fog across swrn Nebraska Friday morning.
Also, a strong arctic front, currently across nrn MT, will move
into nrn Nebraska Friday morning. MVFR ceilings and vsbys are
possible in scattered -SHSN, mainly affecting areas along and
north of highway 20.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Taylor
SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...CDC
Hazardous weather outlook, Dec 1, 11:06 AM MST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1206 PM CST Thu Dec 1 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-021815-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1206 PM CST Thu Dec 1 2022 /1106 AM MST Thu Dec 1 2022/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A High Wind Warning will likely be issued later today across parts of
southwest Nebraska, along and south of Interstate 80. The concern is
west and northwest winds gusting to around 60 mph late morning Friday
and during the afternoon. Winds should subside with the approach of
sunset.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

High Wind Warnings in Nebraska, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.